Georgia, 2013Flooding in Georgia, July 13 to 14, 2013
July 13 to 14, 2013 · NWS FFC · 4 events in 4 counties and zones
Several days of heavy rain caused very wet soil conditions across portions of central Georgia. Additional rainfall amounts around two inches in a few counties caused long-term areal flooding which washed out culverts or damaged several roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of heavy rain caused very wet soil conditions across portions of central Georgia. Additional rainfall amounts around two inches in a few counties caused long-term areal flooding which washed out culverts or damaged several roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 13, 6:22 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 6:22 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 AM EDT SAT JUL 13 2013
.PREV DISCUSSION... /ISSUED 422 AM EDT SAT JUL 13 2013/
SHORT TERM /TODAY THROUGH SUNDAY/...
NAM/GFS IN DECENT AGREEMENT WITH MOVING LOW PRESSURE ALOFT OVER THE
OH/TN VALLEY WEST ACROSS THE MS VALLEY THROUGH EARLY SUNDAY WITH
UPPER HIGH PRESSURE BUILDING OVER THE NE STATES LATE TODAY THROUGH
SUNDAY. THIS ALLOWS DEEPER MOISTURE TO MOVE BACK OVER THE AREA FROM
THE SE TODAY AND TONIGHT AND CONTINUE OVER THE AREA FOR SUNDAY.
THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL INCREASE ACROSS THE AREA ESPECIALLY FROM LATE MORNING
ON...INCREASING HIGHEST OVER THE SE 2/3RDS OF THE FORECAST AREA.
THINK CONVECTION WILL BE SLOW TO WIND DOWN OVERNIGHT WITH SOME
CHANCE FOR SHOWERS THROUGHOUT THE LATE NIGHT. NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED FOR SUNDAY...TENDING TO MAXIMIZE
DURING THE AFTERNOON...AS ABUNDANT MOISTURE AND DECENT INSTABILITY
WILL BE IN PLACE.
MOS POPS FOR N AND PARTS OF CENTRAL GA SEEM TOO LOW FOR TODAY AND
HAVE STAYED CLOSER TO CURRENT FORECAST.
FORECAST HIGH TEMPERATURES RUNNING ABOUT 5-8 DEGREES BELOW NORMAL
TODAY AND SUNDAY. FORECAST LOW TEMPERATURES RUNNING CLOSE TO NORMAL.
OVERALL CONFIDENCE IS MEDIUM TO HIGH.
BDL
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER LOW MOVING WEST AT THE START OF THE PERIOD WITH STRONG UPPER
RIDGE OVER THE NORTHEAST. TROPICAL MOISTURE STILL BEING DRAWN MOVING
ACROSS THE CWA AT DURING THE FIRST OF THE WEEK. A DEEP EASTERLY
FLOW PATTERN WILL KEEP ATLANTIC MOISTURE OVER THE CWA THROUGH MUCH
OF THE PERIOD. THE FLOW BECOMES MORE SOUTHWESTERLY BY THURSDAY
INTO FRIDAY AS THE UPPER RIDGE WEAKENS A BIT A SHIFTS SOUTHWARD.
IN GENERAL...HAVE BASICALLY KEPT CHANCE POPS EACH DAY WITH SLIGHT
CHANCE OVERNIGHT THROUGH THE PERIOD. A DIURNAL PATTERN SHOULD
BECOME MORE PROMINENT THROUGH THE WEEK...WITH AFTERNOON
TEMPERATURES BECOMING A BIT WARMER.
41
HYDROLOGY...
NO CONFIDENCE FOR A FLASH FLOOD WATCH AT THIS TIME. HOWEVER MOST
THUNDERSTORMS WILL BE ABLE TO PRODUCE HEAVY RAIN AND IF THEY ARE
SLOW MOVERS OR TRAIN OVER THE SAME AREA...LOCALIZED FLASH FLOODING
WILL BE POSSIBLE. AVERAGE RAINFALL AMOUNTS THE NEXT COUPLE DAYS WILL
BE 1 INCH OR LESS.
&&
.AVIATION...
12Z UPDATE...
IFR-MVFR CEILINGS GENERALLY IMPROVING TO VFR THROUGH THE MORNING.
SHOWERS AND STORMS EXPECTED TO INCREASE ACROSS THE AREA THROUGH
THE DAY AND CONTINUING IN SOME FASHION THROUGH THRU OVERNIGHT.
SURFACE WINDS MOSTLY ENE NEAR 10 KTS EXCEPT STRONGER AND GUSTY
NEAR THUNDERSTORMS.
//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE FOR IFR CIGS IMPROVING THIS MORNING AND WINDS.
LOW-MEDIUM CONFIDENCE ON TIMING AND IMPACTS OF THUNDERSTORMS.
BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 83 69 84 70 / 60 60 70 20
ATLANTA 84 70 83 70 / 50 50 70 30
BLAIRSVILLE 81 67 81 65 / 50 50 70 20
CARTERSVILLE 86 69 85 70 / 50 50 70 30
COLUMBUS 85 72 87 73 / 50 50 70 40
GAINESVILLE 81 70 82 70 / 60 60 70 20
MACON 85 70 88 70 / 60 50 70 30
ROME 87 70 86 70 / 40 40 70 40
PEACHTREE CITY 84 70 84 69 / 50 50 70 40
VIDALIA 84 71 88 72 / 70 50 60 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Jul 13, 4:08 AM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT SAT JUL 13 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EDT SAT JUL 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTH AND CENTRAL GEORGIA TODAY INTO TONIGHT. THE MOST
FAVORED AREA FOR THUNDERSTORM DEVELOPMENT SHOULD BE PORTIONS OF
EAST CENTRAL GEORGIA WHERE THE DEEPER MOISTURE IS CONCENTRATED.
WEATHER HAZARDS EXPECTED...
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.
THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED
SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME
ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED AND DIURNAL
INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Flood, Jefferson
- When
- July 13, 9:31 AM EST to 9:30 PM EST
- Where
- Jefferson County, 1.8 mi NW of Omaha Springs to 1.35 mi SW of Omaha Springs
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 33.190, -82.550
The Jefferson County emergency manager reported washed out roads near Avera. Almost two inches of rainfall in a 3 hour period on already wet soils quickly overwhelmed the drainage systems.
Flood, Warren
- When
- July 13, 9:45 AM EST to 9:45 PM EST
- Where
- Warren County, 2.37 mi SSW of Norwood to 1.5 mi WNW of Norris
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.440, -82.740
The Warren County emergency manager reported additional rainfall of around two inches on already wet soils caused the drainage systems to be overwhelmed leading to some washed out roads in the Warrenton area.
Flood, Johnson
- When
- July 13, 11:15 AM EST to 11:15 PM EST
- Where
- Johnson County, 3.57 mi NW of Wrightsville to 4.13 mi WNW of Spann
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.760, -82.770
The Johnson County emergency manager reported numerous washed out or flooded roads in the county and around Wrightsville. Additional rainfall of around two inches on already wet soils overwhelmed the drainage systems. In some areas there was so much water that maintenance crews could not get out to fix the box culverts and washed out roads.
Flood, Laurens
- When
- July 13, 12:30 PM EST to July 14, 12:00 AM EST
- Where
- Laurens County, 3.57 mi NE of Chappells Mill to 3.65 mi WSW of Dublin Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.680, -83.000
The Laurens County emergency manager reported additional rainfall around two inches on already wet soils caused flowing water over Old Toomsboro Road and Wyatt Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Minnesota, July 13, 2013$3.1 million · 25 events
- Flash Flooding and Flood in Iowa, July 13 to 14, 2013$530,000 · 13 events
- Flash Flooding and Heavy Rain in Georgia, July 13 to 14, 20131 injured · $76,000 · 6 events
- Flash Flooding and Damaging Winds in Alabama, July 13 to 17, 2013$35,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in Mississippi, July 13 to 14, 2013$40,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Colorado, July 13, 2013$45,000 · 56 kt wind · 2 events
- Flash Flood and Damaging Winds in South Dakota, July 13 to 14, 2013$40,000 · 55 kt wind · 4 events
- Flash Flood and Damaging Wind in Alabama, July 13, 2013$35,000 · 52 kt wind · 2 events
- Tornado and Rip Current in South Carolina, July 13, 20132 injured · EF0 · 2 events
- Hail and Damaging Winds in North Dakota, July 13, 20133.5 in hail · 16 events
- Hail and Lightning Strike in Florida, July 13, 20131 injured · $5,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Kentucky, July 13, 2013$10,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468064, 468071, 468078, 468080.